MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123113
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 04/01/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard / davol composix e/x on (b)(6) 2007.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510(k).Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Corrected field: d1 (brand name) and g4 (510(k)).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2007.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with large ventral incisional hernia, upper midline extending to the right thereby underwent open repair with the implant of composix e/x mesh (device #1).Per operative notes, "adhesions were divided freed up the entire abdominal lining.Multiple large ventral incisional hernias were identified starting at the umbilicus.Three specific hernia defects were identified.The mesh was placed into the abdominal cavity on the hernia defects and tacked." (b)(6) 2011 - patient was diagnosed with small bowel obstruction with massive adhesions thereby underwent laparoscopic repair with the implant of synthetic mesh and removal of bowel.Per operative notes, "the corner and edges of the mesh (device #1) was turned around and adherent.The bowel had grown into it.Lysis of adhesions was performed." (b)(6) 2011 - patient was diagnosed with chronic cholecystitis and cholesterolosis thereby underwent cholecystectomy, open liver biopsy and removal of prior placed synthetic mesh.(b)(6) 2014 - patient was diagnosed with recurrent midline incisional hernia thereby underwent open repair with the implant of phasix mesh.Per operative notes, "the hernia was repaired by imbricating the anterior rectus fascia over the hernia defect in the midline with sutures.A piece of phasix mesh (device #2) was laid over the top of the repair and sutured.".

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8957537
Report Number1213643-2019-08234
Device Sequence Number2151090
Product Code FTL
UDI-Device Identifier00801741031168
UDI-Public(01)00801741031168(10)43CQD382
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123113
Device Lot Number43CQD382
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight134 KG